Intravesical Bacillus Calmetteâ€“GuÃ©rin Therapy for Bladder Carcinoma causing Bilateral Ocular Inflammation
Saroj I Sahdev, Shraddha Sureka, Rohan Agashe
We report two cases of patients, who developed ocular inflammation following intravesical Bacillus Calmetteâ€“GuÃ©rin (BCG) therapy. This is the first report of such a complication from India. The first patient developed bilateral conjunctivitis and the other developed bilateral conjunctivitis, anterior uveitis, and asymmetric bilateral arthralgia. Both the patients were treated with topical steroid eye drops to which they responded well. The increasing use of intravesical BCG may increase the number of cases of BCG-induced adverse events. The incidence of immune-mediated side effects due to intravesical BCG is very low due to genetic predispositions, such as presence of certain human leukocyte antigen (HLA). The specific associations are not clear and need to be further evaluated. Patients must be warned about this rare, but serious complication. Prompt treatment with local steroids should be started.
Bacillus Calmetteâ€“GuÃ©rin therapy, Bladder carcinoma, Immunotherapy, Reiter syndrome.